MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2050-100
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified vessel in the left external iliac artery.The 5.0x100mm armada 35 balloon catheter was prepared and had slight resistance with the anatomy but was advanced to the lesion.However, at first inflation with a pressure of 8 atmospheres (atms) the balloon became stuck with the calcification and ruptured.The balloon was fully deflated upon removal.Resistance was noted upon withdrawal and more force applied to remove the balloon catheter.The balloon separated on the guide wire but the separated pieces and the guide wire were all removed as a single unit.During removal, the atriotomy ripped and cutdown was performed to patch it.Nothing was left in the patient's anatomy.Another device was used to complete the procedure.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device will not be returned for evaluation; the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that resistance was felt with the challenging anatomy during removal of the bdc and additional force was applied to successfully remove the bdc.It should be noted that the percutaneous transluminal angioplasty (pta), armada 35/ armada 35 ll, global instructions for use (ifu), states: do not advance the armada 35 / armada 35 ll pta catheter against significant resistance.The cause of resistance should be determined via fluoroscopy and remedial action taken.In this case, it is likely that the ifu violation and the challenging anatomy contributed to the reported balloon separation.The investigation determined the reported balloon rupture, difficulty advancing and removing the device, unspecified tissue injury and surgical intervention appear to be related to circumstances of the procedure.The reported separation appears to be related to user error/circumstance of the procedure.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.H6: medical device problem code 4582 removed.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14824127
Report Number2024168-2022-06858
Device Sequence Number4961245
Product Code LIT
UDI-Device Identifier08717648155208
UDI-Public08717648155208
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberB2050-100
Device Catalogue NumberB2050-100
Device Lot Number20207G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date06/26/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight99 KG